Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 29, NWS Melbourne, FL

May 2, 2018

NWS Melbourne, FL issued this small craft advisory at May 2, 2018, 2:41 AM EDT. It took effect at May 2, 2018, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 2, 2018, 2:41 AM EDT (06:41 UTC)
In effect from
May 2, 2018, 4:00 AM EDT
Expired
May 3, 2018, 4:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

096 
WHUS72 KMLB 020641
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
241 AM EDT Wed May 2 2018

AMZ555-575-030400-
/O.NEW.KMLB.SC.Y.0029.180502T0800Z-180503T0800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
241 AM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Thursday. 

* WINDS...Winds around 20 knots today and into tonight from
  Sebastian Inlet southward.

* WAVES/SEAS...Choppy seas around 5 to 7 feet. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
140 
WHUS72 KMLB 030307
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1107 PM EDT Wed May 2 2018

AMZ555-575-030800-
/O.CON.KMLB.SC.Y.0029.000000T0000Z-180503T0800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1107 PM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...East winds 15 to 20 knots through tonight from 
  Sebastian Inlet southward. 

* WAVES/SEAS...Choppy seas around 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 1, 9:50 PM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, May 1, 9:50 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
950 PM EDT Tue May 1 2018

.UPDATE...

A large high pressure ridge extending from the SE US coast into the
western Atlantic north of Florida continues to dominate the local
weather pattern, producing a moderate to fresh onshore breeze. 00Z
RAOB data indicates deep layer dry air across ECFL aside from some
shallow moisture between 850-750MB. Even with moderate onshore flow
in place, surface TDs across ECFL are only in the U50s to around 60.
This will only be sufficient to support a mix of open/closed cell
marine SC advecting onshore overnight, as the prevailing flow will
keep Bahamian CU streamers and their associated showers south of the
area. Some thin cirrus will continue to stream overhead across the
southern half of the peninsula overnight as well. Expect mild mins
along the coast/M-U60s/ with U50s-L60s farther inland. Any changes
to the grids/forecast will be largely cosmetic, mainly to adjust for
a little more cloud cover along the coast from Brevard southward.

&&

.AVIATION...VFR with SCT-BKN035-045 BKN250 MLB-SUA.

&&

.MARINE...Steady onshore flow averaging 12-15KT form Cape Canaveral
northward, and 15-18Kt to the south, occasionally approaching 20KT
offshore toward Jupiter Inlet. Cautionary Statement SIPF1 southward
looks fine, a little more marginal for the offshore Brevard waters,
however occasional wave sets near 6FT may occur out toward 60NM
there.

&&

UPDATE/AVIATION...Cristaldi
IMPACT WX...Bragaw

&&

.PREV DISCUSSION... /issued 235 PM EDT Tue May 1 2018/

Wednesday...Surface high pressure will move little on Wed with
breezy low level easterly flow continuing. The low level airmass
will remain very dry above 850 mbs with PWATs from .6 to .8 inches.
Scattered cumulus will develop through the day but overall skies
will be mostly sunny. With the persistent onshore flow expect rough
surf and an elevated rip current risk at the beaches. High temps
will range from around 80 at the coast to the mid 80s across the
interior.

Thu-Fri...High pressure remains off the mid-Atlantic coast, with
ridge axis over the Deep South producing strong onshore flow to the
FL peninsula. Moisture availability will be low, however, so PoPs
will remain limited even in strong easterly flow, as PWAT values
hover near 0.5". Temperatures will continue to climb through the
late week, with highs both Thu and Fri nearing 90F over the
interior, about 5 deg above normal. Along the coast, highs will be
near normal in the mid 80s. Seasonal lows expected areawide in the
low to mid 60s.

Extended...A wave embedded within easterly flow will approach the
Bahamas this weekend. The feature, along with its mid-level cutoff
low, will stall before getting absorbed within a large scale trough
nearing the east coast early next week. Precip chances trended
higher this forecast cycle as moisture levels continue to build over
the peninsula, though there still remains uncertainty in both the
depth of moisture and proximity of the wave axis. Still, our
forecast PoPs trended upwards about 10-20%, but remain on the lower
side of numerical guidance output at this early stage. Onshore flow
will keep the warmest temperatures inland during the day and along
the coast at night, averaging above normal for early May.

&&

.AVIATION...
VFR with breezy east winds through late afternoon. Winds will
diminish inland later tonight but remain around 10 kt from KMLB-KSUA
overnight. VFR conds again on Wed expected with another day of
breezy easterly flow.

&&

.MARINE...
Tonight...Easterly winds to 15-20 knots are expected across the
central offshore and srn waters and near 15 knots across the north.
Will continue SCEC headlines for Brevard-Sebastian offshore and srn
waters through the night. Seas up to 5-6 ft across the offshore
waters south of Sebastian Inlet.

Wed...Pressure gradient will tighten slightly with east winds to 15-
20 knots across the central/srn marine areas. Small Craft Exercise
Caution conditions will in these areas with seas to 4 to 6 feet
central and south and 4-5 ft across the Volusia waters.

Thu-Fri...High pressure over the mid Atlantic will create strong
onshore flow through midweek. East winds approaching 20 knots over
southern marine zones lead to choppy seas near 6 feet. Hazardous
boating conditions likely persist through the weekend.

Weekend...An easterly wave / weak area of low pressure is forecast
to approach the Bahamas over the weekend before stalling in the
vicinity of east central Florida. While an uptick in marine showers
is expected, considerable uncertainty in the system's placement
makes for a lower confidence wind and wave forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  78  64  79 /   0   0  10   0
MCO  61  84  63  86 /   0   0   0   0
MLB  68  80  68  81 /  10  10  10   0
VRB  66  80  66  81 /  10  10  10  10
LEE  63  85  63  88 /   0   0   0   0
SFB  61  84  62  85 /   0   0   0   0
ORL  62  84  63  85 /   0   0   0   0
FPR  65  80  65  81 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Hazardous weather outlook, May 1, 8:00 PM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
800 PM EDT Tue May 1 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-021200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
800 PM EDT Tue May 1 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Easterly winds between 15 and 20 knots will prevail over the Gulf
Stream south of Cape Canaveral, generating seas between 4 and 6
feet. Small craft operating in these waters should exercise
caution.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Easterly winds between 15 and 20 knots will prevail south of
Sebastian Inlet, will produce rough surf and poor boating
conditions through mid week. A moderate risk of rip currents will
continue.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed overnight.

Bragaw

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:44 AM EDTBeach Hazards StatementMLBVolusia17 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.